Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 581, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2001, 8:19 PM CDT for Catahoula Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2001, 8:19 PM CDT (01:19 UTC)
- Expired
- Jul 12, 2001, 8:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Catahoula Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 130119 SVRJAN LAC025-130145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 819 PM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA * UNTIL 845 PM CDT * AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CATAHOULA PARISH...3 MILES WEST OF JONESVILLE. THIS STORM IS DRIFTING VERY SLOWLY SOUTH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL CATAHOULA PARISH WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3159 9201 3147 9186 3175 9183 3188 9192
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 12, 2:00 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT THU JUL 12 2001 LOOKS LIKE THIS COULD BE THE LAST DAY OF THE EXCESSIVE HEAT WE HAVE BEEN HAVING FOR THE PAST WEEK. A SURFACE COLD FRONT IS FORECAST TO PUSH THROUGH THE AREA TONIGHT AND FRIDAY. IN CONJUNCTION WITH THE FRONT AN UPPER LEVEL SHORTWAVE WILL AID IN THE UPPER MOTION OF THE AIRMASS OVER THE CWFA TONIGHT AND FRIDAY. MCS OVER NORTHERN MS THIS AFTERNOON. I SEE NOTHING TO STOP IT FROM CONTINUING SOUTH AS THE UPPER FLOW WILL REMAIN FROM THE NORTH AND INCREASE AS EAST COAST AMPLIFIES SOUTHWARD. BOTH THE ETA AND AVN BEGIN DRYING US OUT FROM THE NORTH ON FRIDAY AND BY SATURDAY SHOULD SEE A DRY PLEASANT DAY WITH DEWPOINTS AROUND 10 DEGREES LOWER AND TEMPS ABOUT 5 TO 10 DEGREES LOWER. IN THE EXTENDED WILL KEEP IT DRY TILL TUESDAY AS SURFACE WINDS BECOME MORE SOUTHERLY WILL BRING BACK THE CHANCES OF SUMMERTIME THUNDERSTORMS. JAN 74/90/69/89 5520 MEI 74/89/68/89 5420 .JAN... MS...NONE LA...NONE AR...NONE 02
In the hours before
Local storm report, Jul 12, 4:41 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM FLORA MS WIND DAMAGE
07/12/01 MADISON TWO TREES DOWN...REPORTED
BY MADISON COUNTY EMA
0407 PM BRANDON MS 0.75 INCH HAILE
07/12/01 RANKIN REPORTED BY BRANDON EOCSpecial weather statement, Jul 12, 4:43 PM CDT, 3 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE JACKSON MS 443 PM CDT THU JUL 12 2001 ...THUNDERSTORMS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE 20. THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF 30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO THE SIZE OF NICKELS. THE LINE SHOULD REACH THE COAST BETWEEN 6 AND 8 PM. STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE REACHES YOUR AREA. ...FLOODING... HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jul 12, 4:43 PM CDT, 3 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 443 PM CDT THU JUL 12 2001 ...THUNDERSTORMS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE 20. THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF 30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO THE SIZE OF NICKELS. THE BLIND SHOULD REACH THE COAST BETWEEN 6 AND 8 PM. STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE REACHES YOUR AREA. ...FLOODING... HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jul 12, 6:25 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 8S CARTHAGE MS WIND DAMAGE
07/12/01 LEAKE TREES DOWN REPORTED BY
LEAKE COUNTY EMA.
0350 PM PHILADELPHIA MS WIND DAMAGE
07/12/01 NESHOBA TREES DOWN REPORTED BY
NESHOBA COUNTY SHERIFFS
OFFICE.
0400 PM 6E FAYETTE MS WIND DAMAGE
07/12/01 JEFFERSON TREES DOWN REPORTED BY
JEFFERSON COUNTY SHERIFFS
OFFICE.
0400 PM MS WIND DAMAGE
07/12/01 SCOTT TREES DOWN COUNTYWIDE
REPORTED BY SCOTT COUNTY
SHERIFFS OFFICE.Local storm report, Jul 12, 7:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM LAKE MS WIND DAMAGE
07/12/01 SCOTT TREES DOWN REPORTED BY
SKYWARN OBSERVER
0200 PM 5N CLEVELAND MS WIND DAMAGE
07/12/01 BOLIVAR TREES DOWN
0315 PM LAUREL MS WIND DAMAGE
07/12/01 JONES TREES DOWN REPORTED BY
JONES COUNTY CD.
0645 PM WISNER LA WIND DAMAGE
07/12/01 FRANKLIN LA TREES DOWN REPORTED BY
GILBERT PD
0705 PM LA WIND DAMAGE
07/12/01 CONCORDIA NUMEROUS TREES AND
POWERLINES DOWN ACROSS
COUNTY REPORTED BY
CONCORDIA PARISH SHERIFFS
OFFICE.
0715 PM NATCHEZ MS 58 MPH WIND GUST
07/12/01 ADAMS MEASURED AT ADAMS CDLocal storm report, Jul 12, 8:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 3S BAY SPRINGS MS WIND DAMAGE
07/12/01 JASPER TREES DOWN REPORTED BY
JASPER COUNTY CD.
0730 PM FERRIDAY LA WIND DAMAGE
07/12/01 CONCORDIA ROOF BLOWN OFF HOUSE AND
TREES DOWN ALONG HIGHWAYS
569 AND 131...REPORTED BY
PARISH SHERIFF
0745 PM NATCHEZ MS WIND DAMAGE
07/12/01 ADAMS LARGE LIMBS DOWN ON
POWERLINES...REPORTED
BY ADAMS CD]The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 37 min |
| Jul 12, 7:16 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 44 min |
| Jul 12, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.